Victoria’s Story – Cipro Adverse Effects

Victoria FQWall

My name is Victoria Morency and I am disabled and on Social Security Disability since 2009. I have been having peripheral neuropathy (PN) since 2002. Some of my previous professional positions were as follows:

2006-2007 Licensed Real Estate Salesperson and Office Manager for Windermere Real Estate
2000-2005 IT Manager and Marketing Manager for Honolulu Symphony
1996-1999 IT Manager and Membership Coordinator for Hawaii Theatre
1992-1995 Computer Consultant and Classroom Instructor for Software Plus
1985-1992 Office Manager, Legal Assistant for Robert E. Warner, Esq.
1979-1984 Legal Assistant for Davis, Playdon & Gerson, Attorneys at Law, A Law Corporation
1980 Licensed real estate salesperson (License # RS-25608 and RS-68891)

Summary:
I went to North Kohala Hospital on December 2, 2009 with severe abdominal pain. I was diagnosed with an UTI (urinary tract infection) and was treated for such. I was given Cipro and Levaquin to treat said UTI. Dr. Goldberg treated me and released me from the Hospital December 2, 2009 at 6:31 PM. I WAS GIVEN CIPRO AS AN HOME/NIGHT PACK WITH NO INSTRUCTIONS (INFORMATION SHEET) THE Cipro should not be used for the first line of treatment for a UTI if that is what I had (PDR citation)?

When I was released from the Hospital, I was given an hospital night pack of CIPRO, which was 2 pills of 500 mg. each. I was instructed to take one that night and one the next day before I could pickup my prescription. I picked up my prescription the following evening (December 3, 2009) and received Levaquin, which was 3 pills of 500 mg, and I took 1 pill for 3 days. Both medications are fluoroquinolone, just different brand names but the same generic product quinolone.

After taking said medication I started having severe ADVERSE REACTIONS. I kept going to my personal physician (Dr. Donald Elder) at the time with severe stomach cramps and diarrhea that did not quit for 30 days. This was occurring in January 2010. I was having a severe rash on my chest that would not go away. My skin become photosensitive, I could not go in the sun or the have wind blow on me. I was having chills consistently. At this point not even my doctor knew what was wrong with me. So I just had to suffer alone with no support from anyone.

As time went by I consistently worsen with the adverse reactions that were listed on the BLACK LABEL BOX (which I did NOT RECEIVE) for both CIPRO and Levaquin which both antibiotics are the same product with different brand names (fluoroquinolone).

These are the symptoms I had (I have medical records to prove these reactions) AND ARE STILL HAVING SOME REACTIONS:

1. Tendonitis in angles and knees
2. Nausea and diarrhea and vomiting and abdominal pain
3. Hearing loss
4. Vision loss
5. Anxiety
6. Constant ill feeling
7. Abnormal dread or fear
8. Achiness
9. Blurred vision
10. Convulsions
11. Change in color perception
12. Chills
13. Confusion
14. Depression
15. Difficulty in swallowing
16. Dizziness
17. Double vision
18. Eye pain
19. Fever
20. Flushing
21. Hallucinations
22. Irritability
23. Joint and back pain
24. Joint stiffness
25. Lack of muscle coordination
26. Lack or loss of appetite
27. Loss of sense of identity
28. Loss of sense of smell
29. Loss of taste
30. Mouth sores
31. Neck pain
32. Nightmares
33. Pounding heartbeat
34. Ringing in the ears
35. Sensitivity to light
36. Severe allergic reactions
37. Skill peeling
38. Redness of skin
39. Sluggishness
40. Speech difficulties
41. Swelling of the face, neck, lips, eyes, and hands and feet
42. Constant hives
43. Inability to fall or stay asleep
44. Inability to urinate
45. Indigestion
46. Intestinal inflammation
47. Irregular heartbeat
48. Tender, red bumps on skin
49. Tingling sensations all of the time
50. Tremors
51. Unpleasant taste
52. Vaginal inflammation
53. Vague feeling of illness
54. Weakness
55. Yellowed eyes

The suicidal thoughts that encased me was one of the side effects of quinolone. I tried to commit suicide on March 8, 2010. I took 17 sleeping pills. I was home alone and thought no one would find me. My domestic partner at that time came home early and found me on the kitchen floor foaming from the mouth, unconscious. He immediately called an ambulance and I was taken to the hospital that gave me the CIPRO in the first place. The next day my daughter flew to the Big Island and picked me up and took me back to Oahu to take care of me. My daughter is only 23 and it was quite an responsibility for her to take on such a massive task. She works and attends college full time. I stayed with my daughter for March, April, May, June of 2010and then stayed with my girlfriend for part of June and July before I was able to return to the Big Island to take care of my business, mail and personal belongings along with my automobile.

Needless to say I just worsen as the months went by.

Today I am still suffering from this MEDICATION with the adverse effects which are:

1. Peripheral neuropathy pain (persistent)
2. Tendonitis (knees, ankles, Achilles tendons)
3. Joint pain (throughout my body)
4. Permanent insomnia
5. Anxiety
6. Muscle weakness
7. Difficulty in speech
8. Constant ringing in the ears

My daughter has witness my adverse effects, as my domestic partner and close friends. Plus all of the doctors visits I had to go to, to find out what was wrong with me. I had to pay a doctor out of pocket when I was on Oahu for awhile, since my insurance did not take care of it. I had to pay out of pocket to my acupuncturist who helped with some of the PN pain and tendonitis.

This medication has cause me to loose my relationship with my domestic partner, (of 8 years) lose my house and become displaced and made me homeless.

I have filed for bankruptcy because I could no longer manage my affairs in early January because of this medication.

I have caused permanent fear in my children minds of loosing me. My daughter had to pick me up from the hospital after I tried to kill myself and has been in fear that I might try it again. That will not happen, because now I know what was causing all these adverse effects.

Today, my mental state is fine, especially since I know what happened to me and I am glad that I am alive and cherish every minute. I just have some remaining adverse reactions that have lasted for almost three years ago, SO FAR! I absolutely intend to heal from this and make each moment of my life count AGAIN!

I am going to Doctor Stuart Lerner in Kailua now to treat my tendonitis and other left over adverse reactions to the Levaquin and Cipro.

Most sincerely,

Victoria Morency

References:
1. “Poison Control: Fluoride, the deadly toxin within”
2. 7AM – News: “Cures That Kill?”
3. Dr. Mercola – “Baycol – Another
4. Fluoride drug Bites the Dust” (PFPC News, August 18, 2001)
5. FDA Talk Paper “Approval of Cipro for Use After Exposure to Inhalation Anthrax,” Food and Drug Administration, U.S. Department of Health and Human Services, Public Health Service, 5600 Fishers Lane, Rockville, MD 20857 (2000)
6. CNN – Reuter’s, July 27, 2000
Et. Al

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s